Call for Paper - October 2019 Edition
IJCA solicits original research papers for the October 2019 Edition. Last date of manuscript submission is September 20, 2019. Read More

Newton’s-Like Method for Solving Systems of Nonlinear Equations with Singular Jacobian

Print
PDF
International Journal of Computer Applications
© 2014 by IJCA Journal
Volume 98 - Number 13
Year of Publication: 2014
Authors:
H. A. Aisha
W. L. Fatima
M. Y Waziri
10.5120/17240-7574

H A Aisha, W L Fatima and M Y Waziri. Article: Newtons-Like Method for Solving Systems of Nonlinear Equations with Singular Jacobian. International Journal of Computer Applications 98(13):1-3, July 2014. Full text available. BibTeX

@article{key:article,
	author = {H. A. Aisha and W. L. Fatima and M. Y Waziri},
	title = {Article: Newtons-Like Method for Solving Systems of Nonlinear Equations with Singular Jacobian},
	journal = {International Journal of Computer Applications},
	year = {2014},
	volume = {98},
	number = {13},
	pages = {1-3},
	month = {July},
	note = {Full text available}
}

Abstract

It is well known that when the Jacobian of nonlinear systems is nonsingular in the neighborhood of the solution, the convergence of Newton method is guaranteed and the rate is quadratic. Violating this condition, i. e. the Jacobian to be singular the convergence may be unsatisfactory and may even be lost. In this paper we present a modification of Newton's method via extra updating for nonlinear equations with singular Jacobian which is very much faster and significantly cheaper than classical Newton method. Numerical experiments are carried out which shows that, the proposed method is very encouraging

References

  • L. H Jose , M. Eulalia and R. M. Juan, Modified Newtons method for systems of nonlinear equations with singular Jacobian, Compt. Appl. Math. , 224, (2009) 77-83.
  • D. W. Decker and C. T. Kelly, Brooyden?s for a class of problems having singular Jacobian at root, SIAM J. of Num. Anal. , 23 (1985), 566-574.
  • S. Yun-Qiu and J. Y. Tijalling , Newtons method for singular nonlinear equations using approximate left and right nullspace of the Jacobian, App. Num. Math. , 54 (2005), 256-265.
  • J. E. Dennis, Numerical methods for unconstrained optimization and nonlinear equa- tions, Prince-Hall, Inc. , Englewood Cliffs, New Jersey (1983,).
  • A. Griewank and M. R. Osborne , Analysis of Newtons method at irregular singular- ities , SIAM J. of Num. Anal. 20 (1983), 747-773.
  • K. Natasa and L. Zorna , Newton-like method with modification of the right-hand vector,J. maths. compt. , 71 (2001), 237-250.
  • T. N. Grapsay and E. N. Malihoutsakit Newtons method without direct function eval- uation, In: Proceedings of 8th Hellenic European Conference on Computer Mathe- matics and its Applications (HERCMA 2007), Athens, Hellas, 2007.
  • Albert , A, and Snyman, J. E. , Incomplete series expansion for function approxima- tion, J. struct. Multdisc. Optim. , 34 (2007), 21-40
  • M. Y. Waziri and Z. A. Majid, 2012A new approach for solving dual Fuzzy nonlinear equations, Advances in Fuzzy Systems. Volume 2012, Article ID 682087, 5 pages doi:10. 1155/2012/682087 no. 25, 1205 - 1217.
  • Dennis, J, E. , 1983, Numerical methods for unconstrained optimization and nonlin- ear equations, Prince-Hall, Inc. , Englewood Cliffs, New Jersey
  • Yurl, L. , and Ben-Israel, A. , 2001, A Newton method for systems of m equations in n variables, J. Nonlinear Anal. , 47, 1961-1971.
  • C. T. Kelley Iterative Methods for Linear and Nonlinear Equations", SIAM, Philadelphia, PA, 1995.

Keywords